Journal of Fourier Analysis and Applications

, Volume 21, Issue 4, pp 822–848 | Cite as

Cotlar’s Ergodic Theorem Along the Prime Numbers

Article

Abstract

The aim of this paper is to prove Cotlar’s ergodic theorem modeled on the set of primes.

Keywords

Maximal truncated Hilbert transform Prime numbers Pointwise convergence 

Notes

Acknowledgments

The authors are grateful to the referees for careful reading of the manuscript and useful remarks that led to the improvement of the presentation. The authors were supported by NCN Grant DEC–2012/05/D/ST1/00053.

References

  1. 1.
    Bourgain, J.: On the maximal ergodic theorem for certain subsets of the integers. Israel J. Math. 61, 39–72 (1988)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Bourgain, J.: On the pointwise ergodic theorem on \(L^p\) for arithmetic sets. Israel J. Math. 61, 73–84 (1988)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Bourgain, J.: Pointwise ergodic theorems for arithmetic sets. Publ. Math.-Paris 69(1), 5–45 (1989). With an appendix by the author, Harry Furstenberg, Yitzhak Katznelson and Donald S. OrnsteinCrossRefGoogle Scholar
  4. 4.
    Cotlar, M.: A unified theory of Hilbert transforms and ergodic theorems. Rev. Mat. Cuyana 1(2), 105–167 (1955)MathSciNetGoogle Scholar
  5. 5.
    Ionescu, A.D., Magyar, A., Stein, E.M., Wainger, S.: Discrete Radon transforms and applications to ergodic theory. Acta Math.-Djursholm 198, 231–298 (2007)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Ionescu, A.D., Wainger, S.: \(L^p\) boundedness of discrete singular Radon transforms. J. Am. Math. Soc. 19(2), 357–383 (2006)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Magyar, A., Stein, E.M., Wainger, S.: Discrete analogues in harmonic analysis: spherical averages. Ann. Math. 155, 189–208 (2002)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Mirek, M., Stein, E.M., Trojan, B.: \(\ell ^p\big ({\mathbb{Z}}^d\big )\)-estimates for discrete operators of Radon types I: maximal singular integral. Preprint (2014)Google Scholar
  9. 9.
    Nair, R.: On polynomials in primes and J. Bourgain’s circle method approach to ergodic theorems. Ergodic Theory Dyn. Syst 11, 485–499 (1991)CrossRefGoogle Scholar
  10. 10.
    Nair, R.: On polynomials in primes and J. Bourgain’s circle method approach to ergodic theorems II. Stud. Math. 105(3), 207–233 (1993)Google Scholar
  11. 11.
    Nathanson, M.B.: Additive Number Theory the Classical Bases. Graduate Texts in Mathematics. Springer, Princeton (1996)CrossRefGoogle Scholar
  12. 12.
    Oberlin, D.M.: Two discrete fractional integrals. Math. Res. Lett. 8, 1–6 (2001)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Pierce, L.B.: Discrete analogues in harmonic analysis, Ph.D. Thesis, Princeton University (2009)Google Scholar
  14. 14.
    Pierce, L.B.: Discrete fractional Radon transforms and quadratic forms. Duke Math. J. 161(1), 69–106 (2012)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Rivière, N.M.: Singular integrals and multiplier operators. Ark. Mat. 9(2), 243–278 (1971)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Siegel, C.L.: Über die Classenzahl quadratischer Körper. Acta Arith. 1, 83–96 (1935)Google Scholar
  17. 17.
    Stein, E.M., Wainger, S.: Discrete analogues in harmonic analysis, I: \(\ell ^2\) estimates for singular Radon transforms. Am. J. Math. 121(6), 1291–1336 (1999)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Stein, E.M., Wainger, S.: Discrete analogues in harmonic analysis II: fractional integration. J. Anal. Math. 80(1), 335–355 (2000)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Stein, E.M., Wainger, S.: Two discrete fractional integral operators revisited. J. Anal. Math. 87(1), 451–479 (2002)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Vaughan, R.C.: The Hardy–Littlewood Method. Cambridge Tracts in Mathematics. Cambridge University Press, Cambridge (1981)Google Scholar
  21. 21.
    Vinogradov, I.M.: The Method of Trigonometrical Sums in the Theory of Numbers. Dover Books on Mathematics Series. Dover Publications, New York (1954)Google Scholar
  22. 22.
    Walfisz, A.: Zur additiven Zahlentheorie II. Math. Z. 40(1), 592–607 (1936)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Wierdl, M.: Pointwise ergodic theorem along the prime numbers. Israel J. Math. 64(3), 315–336 (1988)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2015

Authors and Affiliations

  1. 1.Mathematical InstituteUniversität BonnBonnGermany
  2. 2.Instytut MatematycznyUniwersytet WrocławskiWrocławPoland

Personalised recommendations